Alert archive / Nebraska / Snow Advisories in 2007

Snow Advisory 3, NWS Cheyenne, WY

January 20, 2007Crook County, Weston County, Wyoming; 7 counties in Nebraska

NWS Cheyenne, WY issued this snow advisory at Jan 20, 2007, 3:12 AM MST for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Jan 20, 2007, 4:23 PM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 3:12 AM MST (10:12 UTC)
In effect from
Jan 20, 2007, 4:23 PM MST
Expired
Jan 21, 2007, 3:45 PM MST
In force
23 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 201012
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MST SAT JAN 20 2007

...ANOTHER SNOWSTORM WILL AFFECT THE REGION LATE TONIGHT AND 
SUNDAY...

.A STORM SYSTEM WILL MOVE FROM WESTERN WYOMING THIS EVENING TO THE
FOUR CORNERS SUNDAY EVENING. WIDESPREAD SNOW WILL FALL ACROSS
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

NEZ001>003-019>021-054-055-WYZ059>070-202200-
/O.NEW.KCYS.SN.Y.0003.070121T0600Z-070122T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
312 AM MST SAT JAN 20 2007

...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST
SUNDAY. 

WIDESPREAD SNOW...HEAVY AT TIMES...WILL FALL LATE TONIGHT AND ON 
SUNDAY. AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES WILL OCCUR
DUE TO THE EXPECTED WINDS. STORM TOTAL SNOWFALL AMOUNTS THROUGH
SUNDAY AFTERNOON WILL RANGE FROM 4 TO 9 INCHES WITH LOCALLY
HIGHER AMOUNTS IN THE MOUNTAINS AND ON NORTH FACING SLOPES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RUBIN
5 follow-up statements
000 
WWUS45 KCYS 202145
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MST SAT JAN 20 2007

...ANOTHER SNOWSTORM WILL AFFECT THE REGION LATE TONIGHT AND
SUNDAY...

.A STORM SYSTEM OVER IDAHO WILL DROP SOUTH ACROSS UTAH ON SUNDAY... 
BRINGING SNOW TO MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA 
PANHANDLE.

NEZ001>003-019>021-054-055-WYZ059>070-211200-
/O.EXT.KCYS.SN.Y.0003.070121T0700Z-070122T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
245 PM MST SAT JAN 20 2007

...SNOW ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MST SUNDAY. 

SNOW WILL DEVELOP ACROSS THE REGION MAINLY AFTER MIDNIGHT...AND 
CONTINUE THROUGH SUNDAY BEFORE ENDING FROM NORTH TO SOUTH EARLY 
SUNDAY EVENING.  TOTAL SNOWFALL WILL BE ABOUT 2 TO 5 INCHES IN THE 
LOWER ELEVATIONS...WITH 5 TO 9 INCHES IN THE MOUNTAINS.

BRISK NORTH WINDS OF 15 TO 25 MPH WILL DEVELOP LATE TONIGHT AND 
LINGER INTO SUNDAY.  ALONG WITH THE FRESH SNOW...THE WINDS WILL 
CAUSE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY EAST OF THE 
MOUNTAINS. 

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS BY 
SUNRISE SUNDAY.  BE SURE TO CHECK THE LATEST ROAD AND WEATHER 
CONDITIONS BEFORE SETTING OUT.

$$
000 
WWUS45 KCYS 202323
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MST SAT JAN 20 2007

...ANOTHER SNOWSTORM WILL AFFECT THE REGION TONIGHT AND SUNDAY...

.A STORM SYSTEM OVER IDAHO WILL DROP SOUTH ACROSS UTAH ON
SUNDAY... BRINGING SNOW TO MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

NEZ055-211200-
/O.EXT.KCYS.SN.Y.0003.070120T2323Z-070122T0100Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
423 PM MST SAT JAN 20 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM MST SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS CHEYENNE COUNTY THIS
EVENING THROUGH SUNDAY. VISIBILITIES WILL BE SHARPLY REDUCED IN
POCKETS OF HEAVY SNOW THIS EVENING. THERE WILL BE A PERIOD OF
LIGHTER SNOW BETWEEN MIDNIGHT AND SUNRISE...BEFORE SNOWFALL RATES
WILL INTENSIFY ONCE AGAIN ON SUNDAY. SNOWFALL AMOUNTS OF 1 TO 2
INCHES WILL OCCUR THIS EVENING...WITH AN ADDITIONAL 2 TO 3 INCHES
ANTICIPATED ON SUNDAY. TRAVEL ALONG INTERSTATE 80 THROUGH CHEYENNE
COUNTY WILL BE AFFECTED BY REDUCED VISIBILITIES AND SLICK
CONDITIONS THROUGH SUNDAY.

ADDITIONALLY...BRISK NORTH WINDS OF 15 TO 25 MPH WILL DEVELOP
LATE TONIGHT AND LINGER INTO SUNDAY. ALONG WITH THE FRESH
SNOW...THE WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW...ESPECIALLY EAST OF THE MOUNTAINS.

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS BY
SUNRISE SUNDAY.  BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS BEFORE SETTING OUT.

$$

NEZ001>003-019>021-054-WYZ059>070-211200-
/O.CON.KCYS.SN.Y.0003.070121T0700Z-070122T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
423 PM MST SAT JAN 20 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MST SUNDAY. 

SNOW WILL DEVELOP ACROSS THE REGION MAINLY AFTER MIDNIGHT...AND
CONTINUE THROUGH SUNDAY BEFORE ENDING FROM NORTH TO SOUTH EARLY
SUNDAY EVENING.  TOTAL SNOWFALL WILL BE ABOUT 2 TO 5 INCHES IN
THE LOWER ELEVATIONS...WITH 5 TO 9 INCHES IN THE MOUNTAINS.

BRISK NORTH WINDS OF 15 TO 25 MPH WILL DEVELOP LATE TONIGHT AND
LINGER INTO SUNDAY.  ALONG WITH THE FRESH SNOW...THE WINDS WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY EAST OF THE
MOUNTAINS.

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS BY
SUNRISE SUNDAY.  BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS BEFORE SETTING OUT.

$$

HAHN
000 
WWUS45 KCYS 211151
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
451 AM MST SUN JAN 21 2007

...ANOTHER SNOWSTORM WILL AFFECT THE REGION TODAY...

.A STORM SYSTEM WILL DROP SOUTH ACROSS UTAH TODAY...BRINGING SNOW
TO MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

NEZ001>003-019>021-054-WYZ059>070-220100-
/O.CON.KCYS.SN.Y.0003.000000T0000Z-070122T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
451 AM MST SUN JAN 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW WILL CONTINUE TODAY...HEAVY AT TIMES. TOTAL SNOWFALL WILL
RANGE FROM 2 TO 5 INCHES IN THE LOWER ELEVATIONS...WITH 5 TO 9 
INCHES IN THE MOUNTAINS. 

BRISK NORTH WINDS OF 15 TO 30 MPH WILL PRODUCE AREAS OF BLOWING
SNOW AND REDUCED VISIBILITIES.  SOME ROADS WILL BECOME SLICK...
ICY AND SNOWPACKED.

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS.
BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS BEFORE
SETTING OUT.

$$

NEZ055-220100-
/O.CON.KCYS.SN.Y.0003.000000T0000Z-070122T0100Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
451 AM MST SUN JAN 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW WILL CONTINUE TODAY...HEAVY AT TIMES. TOTAL SNOWFALL WILL
RANGE FROM 2 TO 5 INCHES.

BRISK NORTH WINDS OF 15 TO 30 MPH WILL PRODUCE AREAS OF BLOWING
SNOW AND REDUCED VISIBILITIES.  SOME ROADS WILL BECOME SLICK...
ICY AND SNOWPACKED.

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS.
BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS BEFORE
SETTING OUT.

$$
000 
WWUS45 KCYS 211815
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MST SUN JAN 21 2007

NEZ001>003-019-WYZ068-211915-
/O.CAN.KCYS.SN.Y.0003.000000T0000Z-070122T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-GOSHEN-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...TORRINGTON
1115 AM MST SUN JAN 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW
ADVISORY. 

MAINLY FLURRIES WILL LINGER OVER THE NORTHERN PART OF THE PANHANDLE 
WESTWARD INTO GOSHEN COUNTY WYOMING THIS AFTERNOON.  HENCE...THE 
SNOW ADVISORY HAS BEEN CANCELLED.

SNOWFALL OVERNIGHT INTO THIS MORNING HAS AVERAGED ABOUT 1 TO 3 
INCHES...WITH THE SMALLER AMOUNTS NORTH OF A TORRINGTON TO 
HEMINGFORD LINE.  MOTORISTS SHOULD STILL USE CAUTION AS SOME 
DRIFTING SNOW WILL CONTINUE IN SPOTS.

$$

NEZ020-021-054-WYZ059>067-069-070-220100-
/O.CON.KCYS.SN.Y.0003.000000T0000Z-070122T0100Z/
BANNER-MORRILL-KIMBALL-CONVERSE-NIOBRARA-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS
1115 AM MST SUN JAN 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE INTO THIS AFTERNOON...ALTHOUGH IT WILL BE 
DECREASING IN INTENSITY AS THE DAY WEARS ON.  ADDITIONAL SNOWFALL 
THIS AFTERNOON WILL BE AROUND AN INCH OR LESS...EXCEPT 1 TO 3 INCHES 
IN THE SOUTHEAST WYOMING MOUNTAINS.

BRISK NORTH WINDS OF 15 TO 30 MPH WILL CONTINUE TO PRODUCE AREAS OF 
BLOWING AND DRIFTING SNOW...ESPECIALLY FROM CHEYENNE EAST TO 
SIDNEY.  

TOTAL SNOWFALL SO FAR HAS AVERAGED ABOUT 2 TO 4 INCHES ACROSS THE 
REGION...WITH AN ESTIMATED 4 TO 8 INCHES IN THE MOUNTAINS. 

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS. BE SURE 
TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS BEFORE SETTING OUT.

$$

NEZ055-220100-
/O.CON.KCYS.SN.Y.0003.000000T0000Z-070122T0100Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
1103 AM MST SUN JAN 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE INTO THIS AFTERNOON...ALTHOUGH IT WILL BE 
DECREASING IN INTENSITY AS THE DAY WEARS ON.  ADDITIONAL SNOWFALL 
THIS AFTERNOON WILL BE AROUND AN INCH OR LESS.

BRISK NORTH WINDS OF 15 TO 30 MPH WILL CONTINUE TO PRODUCE AREAS OF 
BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS FROM KIMBALL EAST TO 
SIDNEY.  

TOTAL SNOWFALL SO FAR HAS AVERAGED ABOUT 2 TO 6 INCHES ACROSS THE 
REGION. 

MOTORISTS SHOULD PLAN ON ENCOUNTERING SLICK AND SNOWY ROADS. BE SURE 
TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS BEFORE SETTING OUT.

$$
000 
WWUS45 KCYS 212245
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MST SUN JAN 21 2007

NEZ020-021-054-055-WYZ059>067-069-070-212345-
/O.CAN.KCYS.SN.Y.0003.000000T0000Z-070122T0100Z/
BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS
340 PM MST SUN JAN 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL CONTINUE TO DECREASE TO FLURRIES LATE THIS AFTERNOON 
ACROSS MUCH OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE.
HENCE...THE SNOW ADVISORY HAS BEEN CANCELLED.

LITTLE IF ANY ADDITIONAL SNOWFALL IS EXPECTED THROUGH SUNSET.
BRISK WINDS OF 15 TO 25 MPH WILL STILL KICK UP AREAS OF BLOWING AND 
DRIFTING SNOW...WITH THE WINDS DECREASING QUICKLY AFTER SUNSET.

MOTORISTS SHOULD USE CAUTION THROUGH EARLY THIS EVENING AS ROADS 
WILL STILL BE SNOWY IN SPOTS DUE TO DRIFTED SNOW.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Jan 20, 3:00 AM MST, 12 minutes earlier.

Area forecast discussion, Jan 20, 3:00 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MST SAT JAN 20 2007

.SHORT TERM...TODAY AND TONIGHT

FOR THE BETTER PART OF TODAY LITTLE IF ANY SIGNIFICANT WEATHER. AS
THE DAY PROGRESS TWO SYSTEMS WILL COME INTO PLAY. THE UPPER LOW
OVER SOUTHERN ARIZONA WILL BE PUSHED TO THE NORTHEAST AND BEGIN TO
SPREAD CLOUDS NORTH. IN ADDITION A COLD FRONT AND ASSOCIATED UPPER
TROUGH WILL MOVE TO THE SOUTHEAST FROM THE PACIFIC NORTHWEST. THE
RESULT WILL BE INCREASING CHANCES OF SNOW BY THIS EVENING AND THEN
INTO SUNDAY. IF THE MODELS VERIFY THE WARM CONVEYOR BELT WILL
BRING PLENTY OF MOISTURE INTO THE CWA BY LATE AFTERNOON AND
PROBABLY WILL START SEEING SOME SNOW SHOWERS IN THE SOUTHERN
PANHANDLE AFTER 21Z. MORE WIDESPREAD SHOWERS AFTER 21/00Z AND THEN
ACCUMULATING SNOW AFTER 06Z TONIGHT.

WITH THAT IN MIND WILL ISSUE A SNOW ADVISORY FOR THE ENTIRE CWA
FOR TONIGHT AND MOST OF THE DAY SUNDAY. THROUGH MIDDAY SUNDAY LOOKS
LIKE MOST OF THE WYOMING PORTION OF THE CWA WILL GET 2 TO 4 INCHES
WITH SOME LARGER AMOUNTS IN THE HIGHER ELEVATIONS. IN THE
PANHANDLE LOOKS LIKE 3 TO 5 INCHES.

.LONG TERM...SUNDAY THROUGH SATURDAY.

SUNDAY...PRIMARY CHALLENGE IS SNOWFALL AMOUNTS. SHORTWAVE TROUGH
MOVES SOUTHWARD FROM WESTERN COLORADO TO THE FOUR CORNERS. DEEPLY
SATURATED ATMOSPHERE WILL RESIDE ACROSS OUR ZONES ALONG WITH DECENT
UPWARD VERTICAL MOTION NOTED ON 500-300 MB AND 700-500 MB LAYER
QUASIGEOSTROPHIC PROGS...THUS WILL GO WITH HIGH SNOW CHANCES...WELL
ABOVE GUIDANCE POPS. UPON COORDINATION WITH SURROUNDING OFFICES WE
HAVE DECIDED TO GO WITH A SNOW ADVISORY FOR ALL ZONES. SNOW AMOUNTS
WILL BE LOCALLY ENHANCED IN FAVORED NORTHERLY UPSLOPE REGIMES. PER
PROGGED GRADIENTS WILL SEE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES. MAXIMA ONLY IN THE 20S PER THICKNESSES NEAR 5300
METERS.

SUNDAY NIGHT...SNOWFALL CHANCES DECREASE QUICKLY FROM NORTH TO SOUTH
AS ATMOSPHERE DRIES AND LIFT WANES.

MONDAY...DRY/RAW DAY WITH NORTHERLY FLOW ALOFT. MAXIMA IN TEENS/20S
PER PROGGED 1000-500 MB THICKNESSES NEAR 5400 METERS. WINDY PER
PROGGED SURFACE/LOW LEVEL PRESSURE GRADIENTS.

TUESDAY...CONTINUED WINDY BASED ON PROGGED SURFACE PRESSURE GRADIENT
AND LOW/MID LEVEL HEIGHT GRADIENTS. MAXIMA MOSTLY IN THE 30S WITH
THICKNESSES NEAR 5400 METERS.

WEDNESDAY...NORTH FLOW ALOFT CONTINUES WHICH WILL TEMPER WARMING
TREND. STILL DRY WITH RELATIVELY DRY LOW/MID LEVELS AND LACK OF
LIFT. MAXIMA MOSTLY 30S PER THICKNESSES NEAR 5430 METERS.

THURSDAY...WARMEST DAY OF THE WEEK AS TRANSITORY SHORTWAVE RIDGING
MOVES ACROSS EASTERN WYOMING. MAXIMA MID 30S TO NEAR 50 PER
THICKNESSES NEAR 5520 METERS.

FRIDAY...CONTINUED DRY WITH RELATIVELY DRY LOW/MID LEVELS AND LACK
OF LIFT. MAXIMA MID 30S TO MID 40S WITH THICKNESSES NEAR 5430 METERS.

SATURDAY...NORTHWEST FLOW ALOFT PREVAILS. HIGHS MID 30S TO LOWER 40S
WITH THICKNESSES NEAR 5340 METERS. NO PRECIPITATION WITH DRY LOW/MID
LEVELS.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST THROUGH 21/00Z AFTERWARDS LOWERING
CEILINGS TO MVFR/IFR CONDITIONS AND RESTRICTIONS TO VISIBILITIES
WITH SNOW AND FOG THROUGH SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY FROM 11 PM SATURDAY TO 6 PM SUNDAY FOR WYZ059-
     WYZ060-WYZ061-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-
     WYZ068-WYZ069-WYZ070.
NE...SNOW ADVISORY FROM 11 PM SATURDAY TO 6 PM SUNDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...GRIFFITH
LONG TERM....RUBIN
AVIATION...GRIFFITH
Hazardous weather outlook, Jan 19, 6:10 AM MST, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
610 AM MST FRI JAN 19 2007

NEZ001>003-019>021-054-055-WYZ059>070-201315-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
610 AM MST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LIGHT SNOW ACROSS THE AREA FROM SATURDAY
AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Snow Advisories in Nebraska, 2007Snow Advisories in Wyoming, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.